How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

Hi, my bf is extremely sick. He has been nauseous, dizzy, throwing

Resolved Question:

Hi, my bf is extremely sick. He has been nauseous, dizzy, throwing up & has had diarrhea since yesterday morning. He was in alot of pain yesterday but could kind of tough it out. He ate a little something last night & was able to sleep for a few hours. However, he's been up that last 2 hours with the same problems. What could it possibly be? What should he take to help alleviate all this?
Submitted: 5 years ago.
Category: Health
Expert:  Dr. Abby replied 5 years ago.
Hello,

Where is your boyfriend feeling pain?
Is he able to keep any fluids in?
Any fever?
Does he appear dehydrated? (dry mouth, still dizzy?)

Dr Abby
Customer: replied 5 years ago.

The pain is below his chest cavity. Some fluids can stay in, but no fever. Definitel dehydrated though.

Expert:  Dr. Abby replied 5 years ago.
I am sorry he is not feeling well. Most likely he has a viral illness (gastroenteritis).
However, if he is having severe pain in the upper abdomen (just below the rib cage) he may have an ulcer or problems with his gallbladder.

Typically, gallbladder pain will be in the center or right upper abdomen. It can also radiate to the right shoulder blade. Pain with the gallbladder is usually increased after eating.

As far as over the counter medications for vomiting and diarrhea, the only ones that may work are either Pepto-bismol or Kaopectate (products that contain bismuth subsalicylate).
They can cause discoloration of his tongue or stools, so do not be surprised if he sees a grayish or blackish coating to his tongue or blackish stools after using them.

Other than that, as you know the key is for him to try to get rehydrated. Small amounts of cold, clear fluids (I recommend one tablespoon every 15 minutes until he is able to keep that amount down for one hour and then increase the amount).

Once he is no longer vomiting, add low sugar sports drinks if the diarrhea is continuing and start with starchy foods like pasta, mashed potatoes, crackers and toast, rice, bananas and boiled vegetables. Avoid dairy for a day or two.

I would have a low threshold to taking him into the emergency room given the fact that he is dehydrated. If his pain is severe, I would also take him in for evaluation. He would benefit from IV fluids as well as anti-nausea medication at this point.

Feel free to ask any follow up questions you may have,
I hope that he feels better soon,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!
Dr. Abby and 4 other Health Specialists are ready to help you